MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY WATCHMAN® ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC - GALWAY WATCHMAN® ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU10060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Nausea (1970); Pericardial Effusion (3271)
Date of Event 05/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: it is indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
Same case as mdr id: 2134265-2018-05388.It was reported that pericardial effusion occurred.A left atrial appendage (laa) closure procedure was performed.Imaging on transesophageal echocardiogram (tee) was very hazy and transseptal crossing was noted to be very difficult.A watchman® access system (was) was used with a 21 mm watchman ® laa closure device & delivery system (wds).The closure device was deployed and released without issue.About 4 hours post procedure, the patient started experiencing symptoms of nausea and became hypotensive.They tried treating the symptoms with medication.The physician then performed a transthoracic echocardiogram and noticed that there was a small pericardial effusion.The patient returned to the lab and pericardiocentesis was performed; approximately 200-250 cc of fluid was extracted.After this, the patient's symptoms began to improve and the patient was discharged without harm.It was noted that the implanting physician believed the symptoms post procedure could have also been related to the patient¿s gastrointestinal bleeding issues in conjunction with the heparin given during the case.

Brand Name
WATCHMAN® ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7574186
Report Number2134265-2018-05387
Device Sequence Number11119046
Product Code NGV
UDI-Device Identifier08714729838197
UDI-Public08714729838197
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/18/2021
Device Model NumberM635TU10060
Device Catalogue NumberTU1006
Device Lot Number0021633225
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2018
Initial Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;